I know it's scary but hang in there. It does get easier once your boy stabilizes.
Has an ultrasound been done? Bob needs to see a cardiologist to have the best chance. A vet is not knowledgeable enough to prescribe the best treatment for heart disease.
Sounds like he will need a change in his lasix dose and other heart meds added.
From: Judy <judy.wood@...
Sent: Saturday, March 9, 2013 3:11 PM
Subject: [FH] Bob-just diagnosed 3 weeks ago with left-side cardiomyopathy
Hi, my precious 10-year-old boy, Bob, was doing fine-very active and full of the dickens. Three weeks ago, he jumped up on the couch by me and was breathing very heavily. Other than his breathing he seemed okay. I took him into the vet and was told he had heart failure. He stayed at the hospital overnight on Lasix.
They sent him home with instructions to be on 20 mg of Lasix and 2.5 mg of Enalapril once daily, plus 250 mg of Taurine added to his food daily.
He seemed better except that he had no energy whatsoever. He ate, drank and slept.
Last weekend, he started breathing heavily again, so I took him to the emergency vet. They told me to give me another Lasix at night, which I did.
I took him back to the regular vet, and he basically said to just give him 20 mg at night if his breathing was heavy.
To me now it always seems like he is breathing harder than normal. I can't quit watching him and wondering if he is okay or not. He certainly has no energy. He's been sleeping on my pillow, and he didn't get up at all last night. I had the doctor check his kidneys last week, and he said all was fine.
I just don't know what to do. Do they ever adjust to the medication and start acting anything like they used to? This came on so suddenly, and I just don't know what is normal and what isn't.
Please give me some insight as to how this affected your cats. I can't stand the thought that this will be how he is from now on.....I miss my buddy, and I don't want him to be suffering, but I just don't know if he is or not.
[Non-text portions of this message have been removed]